Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 1, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jan 29, 2001, 2:34 AM CST for Camp County, Morris County, Texas. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 29, 2001, 2:34 AM CST (08:34 UTC)
- Expired
- Jan 29, 2001, 3:00 AM CST
- In force
- 26 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Camp County, TX, Morris County, TX
The radar
The Shreveport radar (KSHV), 116 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 29, 2:45 AM CST | Thunderstorm Wind 70 E | Daingerfield, TX | Numerous trees and powerlines were toppled along FM130. |
| Jan 29, 2:45 AM CST | Hail 0.75 | Daingerfield, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 8.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 340 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 290835 SVRSHV TXC063-343-290900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 234 AM CST MON JAN 29 2001 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CAMP COUNTY IN NORTHEAST TEXAS MORRIS COUNTY IN NORTHEAST TEXAS * UNTIL 300 AM CST * AT 234 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF LONE STAR...OR ABOUT 7 MILES NORTH OF GILMER...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL EFFECT THE TOWNS OF ORE CITY AND DAINGERFIELD TEXAS. THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH. LARGE HAIL TO NEAR DIME SIZE WILL ALSO BE POSSIBLE WITH THIS SEVERE THUNDERSTORM. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... CAMP COUNTY IN NORTHEAST TEXAS MhORRIS COUNTY IN NORTHEAST TEXAS UNTIL 300 AM CST.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 28, 8:00 PM CST, 6 hours 34 minutes earlier.
Area forecast discussion, Jan 28, 8:00 PM CST, 6 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 800 PM CST SUN JAN 28 2001 WATCHING AND WAITING EAGERLY FOR THUNDERSTORM DEVELOPMENT ACROSS CENTRAL TEXAS. TIMING THE KEY HERE WITH SEVERAL THINGS YET TO COME TOGETHER BUT DEVELOPMENT MAY BE JUST A LITTLE DELAYED. THE FIRST NOTICEABLE FLY IN THE OINTMENT IS A 650-700 MB CAP OBSERVED ON BOTH SHV/FTW SOUNDINGS. LATEST RUC DATA SUGGESTS THAT THIS CAP WILL BEGIN TO BREAK NEAR OR JUST BEFORE 06Z AS UPPER SPEED MAX LIFTS OUT OF BIG BEND AREA OF TX. 700MB DRY SLOT REALLY STARTS TO MOISTEN UP AFTER MIDNIGHT WHICH SUGGESTS THE ARRIVAL OF LARGE SCALE ASCENT ACROSS CENTRAL TEXAS AND THUS...CONVECTION MAY BE A LITTLE LATER ARRIVING THAN PREVIOUSLY THOUGHT. INSTABILITY IS GOOD FOR LATE JANUARY WITH THE LATEST 00Z RUN OF THE RUC SUGGESTING LIS OF -3 TO -5 ACROSS E TX AFTER MIDNIGHT. AGREE WITH SPC THAT STRONG DEEP LAYER SHEAR ALREADY PRESENT ACROSS REGION DOES SHOW THE LIKELIHOOD OF A SQUALL LINE WITH PERHAPS EMBEDDED SUPERCELLS. WILL CHOOSE TO LEAVE FCST AS IS FOR NOW BUT MAY NEED TO UPDATE AND LOWER POPS ACROSS EAST SECTIONS DUE TO THE ANTICIPATED SLOWER DEVELOPMENT OUT WEST. 13 .SHV...NONE.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 2:58 AM CST | Severe Thunderstorm Warning | SHV | Cass | 32 min |
| Jan 29, 3:25 AM CST | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola, Rusk, Shelby | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.